Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
potsgirl

Fyi: Prilosec

Recommended Posts

Hello All~

Just a quick FYI to those with abdominal issues in regards to using Prilosec. I was in the ER last week for what they suspect are bleeding ulcers, and they gave me a prescription for Prilosec. I've never needed a medication like that before (Yay! A new area with problems!), so tried it at the dosage recommended. I lasted three days. My BP went way up, and my HR went way down. This happened immediately, after the first day of taking a pill. It got worse over the next two days, and the doctor told me to get off of it. Prevacid doesn't seem to do anything, and I have a long wait for a gastro appointment. Anyone have any other ideas? And please take care if trying out this drug.

Be well,

Jana

Share this post


Link to post
Share on other sites

Hi Jana,

I used Prilosec a few times (before dysautonomia) and it gave me horrible palpitations. I then switched to Pepcid, which worked great but it was also before the illness struck. Now, when I take it, I get the rapid heart rate. You could ask your dr. about a non systemic medication (prescription) called carafate suspension. It doesn't taste great and you have to take it 4 times a day, but it seems to work for ulcers and reflux with very few side effects. I'm not allowed to take it anymore because it's contraindicated with gastroparesis.

Sorry for all that you are going through, my LS.

I'll try to respond to your email when I feel a bit better.

xoxox

Rene

Share this post


Link to post
Share on other sites

I do well on Zantac, however, I don't know if that helps a 'bleeding' ulcer? You can ask your doctor about Zantac.

Share this post


Link to post
Share on other sites

It may be just your reaction to prilosec. Everybody reacts differently - even to those types of drugs. I can't take pepcid because it gives me palpitations and I can't touch Aciphex because it makes me feel like I can't breathe. But I"m fine on protonix. So maybe you just need to try some other ones?

Share this post


Link to post
Share on other sites

Thank you so much for responding when I know you're feeling horrible yourself. You're a true friend!

Share this post


Link to post
Share on other sites

Thanks for the suggestion, but I've already tried Zantac, too. Cheers!

Share this post


Link to post
Share on other sites

Yes, you're definitely right that everyone reacts differently to different meds. So far, I've tried Zantac, ummm, another OTC med, and Prevacid along with the Prilosec. Prilosec is more specifically aimed at ulcers, from what I know. I'll keep trying, and will look into carafate suspension, as Ruekat suggested.

Thanks!

Share this post


Link to post
Share on other sites

I have been on Prilosec for many years. I couldn't live without it as far as acid reflux.

It might have made my POTS better if it does raise my BP and lower my HR since I have low BP?

Share this post


Link to post
Share on other sites

I was on Prilosec for more than 10 years, and then switched to it's sister drug, Nexium, which I've also now been on for many years, without side effects. Everyone is different in the way the metabolize meds; men and women are also different in how their bodies deal with meds. Unfortunately, there is a bit of trial and error involved in finding your personal mix that works.

Nina

Share this post


Link to post
Share on other sites

potsgirl,

You might try something to heal up the digestive tract like Aloe juice and probiotics. This helps my husbands reflux. He says it works for him.

Share this post


Link to post
Share on other sites

Thanks for the answers, everyone. The doctors at the ER are pretty sure I need surgery, either during the endoscopy or general surgery. I've been having rectal bleeding and other issues that indicate a need for some surgery, it's just that I can't get in to a gastro for two months, and the ER won't do an endoscopy. I think I'll be going back into the ER tonight, since the pain has become too much to bear. Perhaps they'll admit me then.

Cheers,

Jana

Share this post


Link to post
Share on other sites

pots girl,

Did they do a sonogram on you? They can somewhat look at your bowels that way and make sure there isn't a blockage or something else. Had a fried with one of those and her pain lasted for months, they couldn't figure out what was wrong. Finally an ER visit, a sonagram and that's what it was. Don't want to scare you, but they need to find that sooner than a few months for a GI doc. I've had issues myself. It is severe pain. Would muscle relaxers help? They help my cramping pains. Hang In There! Keep us posted.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...